Abstract
This paper is concerned with the problem of predicting the effective rate constant k associated with diffusion-controlled reactions in media composed of static and reactive traps (sinks) which are generally distributed randomly throughout a region containing reactive particles. The effective equation for diffusion-controlled reactions is derived using the method of homogenization. This leads to a rigorous definition of k. General variational principles are then formulated to obtain rigorous upper and lower bounds on k. These variational principles are applied by evaluating them for three different types of admissible fields. The upper and lower bounds which result are computed for both random and periodic arrays of equisized spherical sinks.
References
32
Referenced
90
10.1146/annurev.pc.34.100183.002425
/ Annu. Rev. Phys. Chem. (1983){'key': '2024021006030918000_r2', 'first-page': '557', 'volume': '17', 'year': '1916', 'journal-title': 'Phys. Z.'}
/ Phys. Z. (1916)10.1063/1.432087
/ J. Chem. Phys. (1976)10.1016/0378-4371(87)90053-7
/ Physica A (1987)10.1016/0378-4371(85)90097-4
/ Physica A (1985)10.1063/1.443249
/ J. Chem. Phys. (1982)10.1063/1.445012
/ J. Chem. Phys. (1983)10.1063/1.448116
/ J. Chem. Phys. (1984)10.1016/0378-4371(87)90054-9
/ Physica A (1987)10.1063/1.450975
/ J. Chem. Phys. (1986)10.1103/PhysRevB.35.248
/ Phys. Rev. B (1987)10.1063/1.1696373
/ J. Chem. Phys. (1965)10.1143/JPSJ.40.567
/ J. Phys. Soc. Jpn. (1976)10.1063/1.335593
/ J. Appl. Phys. (1985)10.1103/PhysRevB.33.6428
/ Phys. Rev. B (1986)10.1007/BF01020577
/ J. Stat. Phys. (1986)10.1063/1.1706246
/ Phys. Fluids (1961)10.1063/1.1706534
/ Phys. Fluids (1962){'key': '2024021006030918000_r15b', 'volume': '29', 'year': '1963', 'journal-title': 'Physica'}
/ Physica (1963)10.1063/1.1692887
/ Phys. Fluids (1970){'key': '2024021006030918000_r16'}
{'key': '2024021006030918000_r17'}
10.1063/1.438088
/ J. Chem. Phys. (1979)10.1063/1.444011
/ J. Chem. Phys. (1982)10.1063/1.447497
/ J. Chem. Phys. (1984)10.1063/1.451351
/ J. Chem. Phys. (1986)10.1063/1.452872
/ J. Chem. Phys. (1987)10.1063/1.450727
/ J. Chem. Phys. (1986)10.1063/1.866367
/ Phys. Fluids (1987){'key': '2024021006030918000_r23a'}
10.1017/S0022112067001326
/ J. Fluid Mech. (1967)10.1063/1.866068
/ Phys. Fluids (1987)
Dates
Type | When |
---|---|
Created | 23 years, 1 month ago (July 26, 2002, 9:10 a.m.) |
Deposited | 1 year, 6 months ago (Feb. 10, 2024, 2:40 a.m.) |
Indexed | 4 weeks ago (Aug. 2, 2025, 1:23 a.m.) |
Issued | 37 years, 3 months ago (May 15, 1988) |
Published | 37 years, 3 months ago (May 15, 1988) |
Published Print | 37 years, 3 months ago (May 15, 1988) |
@article{Rubinstein_1988, title={Diffusion-controlled reactions: Mathematical formulation, variational principles, and rigorous bounds}, volume={88}, ISSN={1089-7690}, url={http://dx.doi.org/10.1063/1.454474}, DOI={10.1063/1.454474}, number={10}, journal={The Journal of Chemical Physics}, publisher={AIP Publishing}, author={Rubinstein, Jacob and Torquato, S.}, year={1988}, month=may, pages={6372–6380} }